MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. BALLOON G-TUBE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

APPLIED MEDICAL TECHNOLOGY, INC. BALLOON G-TUBE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 7-1410
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Per the original reporter in fda report #: (b)(4), "amt's balloon g-tube will not securely hold tubing for feeding in either port.When tubing connected to either port, it quickly slides out.Tubing is needing to be "taped" in place while feeding is going so that patient receives his feeding.Health care provider checked in with nurse, mom and patient today.The problem seems to be at the connection point between the enteral end of the g-tube and the christmas-tree-like connector of the tubing.There is a crack, which is preventing a tight seal.Clinical staff are using tape and a posey to create a seal for the next three weeks, when the g-tube will be healed enough to be able to change it out.Surgery and neonatology are aware of this plan and approve.Health care provider have placed a note at the bedside to save this tube for our products department for evaluation following removal.".
 
Additional Manufacturer Narrative
This report is a response to report # (b)(4) which was received by amt from the fda on 10/31/2022.Based on the provided information, the incident is not a reportable event per 21 cfr section 803.There was no death.There was no serious injury, as defined by the fda.This was not life-threatening, nor did this result in permanent impairment or necessitate medical or surgical intervention to preclude permanent impairment.Amt reached out to the reporter in attempts to retrieve the device for examination.The reporter has confirmed that the device is available for examination and is working on returning the device for amt inspection.Since the device was not returned at the time of this report, a visual and functional evaluation could not be performed and device failure could not be confirmed.A device history review found no defects and no similar complaints have been reported from the same manufactured batch, and similar complaints have not been reported.Based on the provided information the reported problem is not believed to have been caused by a manufacturing defect.It is uncertain whether the leakage is being caused by the amt device, or the adapter that is being used to connect to the device.The g-tube device has two ports for connecting to, so it is extremely unlikely that both ports would be damaged and lead to leakage, which points to the non-amt adapter being the likely cause for leakage.Complaint # (b)(4) was assigned to this report.We will provide additional information to the fda if additional information is able to be obtained and its analysis changes the conclusion of this report.

Brand Name
BALLOON G-TUBE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
joshua meinke
8006 katherine boulevard
brecksville, OH 44141
4407174000
MDR Report Key15844706
Report Number1526012-2022-00018
Device Sequence Number20328883
Product Code KNT
UDI-Device Identifier00842071116408
UDI-Public(01)00842071116408(17)250101(10)220412-285
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K971434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/01/2025
Device Model Number7-1410
Device Catalogue Number7-1410
Device Lot Number220412-285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Initial Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 MO
Patient SexMale
Patient Weight3 KG